Alert archive / West Virginia / Flash Flood Warnings in 2014

Flash Flood Warning 7, NWS Charleston, WV

May 14, 2014Barbour County, Randolph County, West Virginia

NWS Charleston, WV issued this flash flood warning at May 14, 2014, 12:00 PM EDT for Barbour County, Randolph County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2014, 12:00 PM EDT (16:00 UTC)
Expired
May 14, 2014, 3:00 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Barbour County, WV, Randolph County, WV

The radar

The Charleston,WV radar (KRLX), 169 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 1:08 PM EDTFLASH FLOODBelington, WVFLASH FLOODING BARBOUR COUNTY ALONG ROUTE 250. NUMEROUS EVACUATIONS OCCURRING IN THE CITY OF BELINGTON. ROCK SLIDE ALONG RIVER ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 68 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 4.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2014-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2014-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

112 
WGUS51 KRLX 141600
FFWRLX
WVC001-083-141900-
/O.NEW.KRLX.FF.W.0007.140514T1600Z-140514T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1200 PM EDT WED MAY 14 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN BARBOUR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF AUDRA STATE PARK...
  NORTHWESTERN RANDOLPH COUNTY IN WEST VIRGINIA...

* UNTIL 300 PM EDT

* AT 1154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED VERY HEAVY RAIN FROM A LINE OF THUNDERSTORMS OVER THE    
  WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELINGTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3870 7995 3873 8023 3875 8022 3875 8012
      3883 8010 3890 8011 3900 8005 3904 8007
      3930 7994 3929 7991 3931 7989 3925 7984
      3923 7980 3913 7983 3911 7980

$$

08
2 follow-up statements
918 
WGUS71 KRLX 141807
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
207 PM EDT WED MAY 14 2014

WVC001-083-141900-
/O.CON.KRLX.FF.W.0007.000000T0000Z-140514T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH WV-BARBOUR WV-
207 PM EDT WED MAY 14 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR
EASTERN BARBOUR AND NORTHWESTERN RANDOLPH COUNTIES...

AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR RAINFALL 
ESTIMATES INDICATED RAINFALL ACCUMULATIONS FROM 1 TO 2 INCHES...OVER 
THE WARNING AREA.  ALTHOUGH RAINFALL HAVE DECREASE IN 
COVERAGE...CREEKS AND SMALL STREAMS WILL SLOWLY RECEDE SOME...BUT 
CAN COME BACK UP AGAIN AND BECOME OUT OF THEIR BANKS IF ADDITIONAL 
SHOWERS OR STORMS OCCUR. 

THEREFORE...THE FLASH FLOOD WARNING CONTINUES FOR BARBOUR AND 
NORTHWESTERN RANDOLPH COUNTIES UNTIL 3 PM. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELINGTON AND
AUDRA STATE PARK...MIDDLE FORK RIVER...HANGING RUN...LAUREL 
CREEK...MILL RUN AND THE TYGART RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3870 7995 3873 8023 3875 8022 3875 8012
      3883 8010 3890 8011 3900 8005 3904 8007
      3930 7994 3929 7991 3931 7989 3925 7984
      3923 7980 3913 7983 3911 7980

$$

08
461 
WGUS71 KRLX 141856
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
256 PM EDT WED MAY 14 2014

WVC001-083-141904-
/O.EXP.KRLX.FF.W.0007.000000T0000Z-140514T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH WV-BARBOUR WV-
256 PM EDT WED MAY 14 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 PM EDT FOR EASTERN
BARBOUR AND NORTHWESTERN RANDOLPH COUNTIES...

THE HEAVY RAIN HAS MOVED OUT OF THE AREA. ALTHOUGH WATER LEVELS OF 
SOME SMALL STREAMS AND CREEKS MAY STILL RUNNING HIGH...CAUTION 
SHOULD BE EXERCISES ALONG THEM. 

ADDITIONAL RAINFALL IS NOT ANTICIPATED DURING THE NEXT FEW HOURS. 
THEREFORE THE FLASH FLOOD WARNING THAT WAS IN EFFECT HAS BEEN 
ALLOWED TO EXPIRE. STREAMS AND CREEKS HAVE BEGUN TO RECEDE AND NO 
LONGER POSE A FLASH FLOOD THREAT.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3870 7995 3873 8023 3875 8022 3875 8012
      3883 8010 3890 8011 3900 8005 3904 8007
      3930 7994 3929 7991 3931 7989 3925 7984
      3923 7980 3913 7983 3911 7980

$$

08

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 14, 6:27 AM EDT, 5 hours 33 minutes earlier.

Area forecast discussion, May 14, 6:27 AM EDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
627 AM EDT WED MAY 14 2014

.SYNOPSIS...
MOIST AIR WITH SCATTERED THUNDERSTORMS LINGERS. STRONG COLD
FRONT CROSSES THURSDAY. UPPER TROUGH LINGERS THROUGH THE WEEKEND. A
COOL...CANADIAN HIGH ARRIVES EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
EVEN WITH THE CURRENT/REAL TIME WEATHER GIVING US HEADACHES. THE
FRONT SEEMS TO BE NEAR OUR PERRY COUNTY OHIO ON SSW TO IOB-LEX VCNTY
TO BNA.  THE FRONT MAY STILL BE INCHING SOUTH THROUGH 15Z OR
SO...BUT SHOULD NOT GET TOO FAR THROUGH SOUTHEAST OHIO. OF
COURSE...THE MAIN 500 MB TROF IN THE SRN PLAINS...JUST NOW STARTING
TO ACT ON THIS BAROCLINIC ZONE.  COULD NOT RULE OUT A SHOWER OR
STORM ANYTIME...BUT OVERALL...TRIED TO LOWER POPS SOME IN WEST
VIRGINIA AND SOUTHWEST VIRGINIA TODAY INTO THIS EVENING. EVEN
FORECAST PW(S) LOWER IN OUR EASTERN COUNTIES THIS AFTERNOON. A WAS A
BIT SLOWER BRINGING THE MAIN SUPPORT EAST OVERNIGHT TONIGHT.

IN THE MEANTIME...RAIN INDUCED VALLEY FOG FORMED OVERNIGHT...DESPITE
LAYERED CLOUDS AND A FEW SHOWERS STILL HANGING AROUND.

OF COURSE THE FORECAST SOUNDINGS HAVE INCREASING WIND FLOW...BUT
BUOYANCY/CAPE AND EL A BIT LOWER TODAY COMPARED TO TUESDAY.
THINKING MAIN SUPPORT FOR SEVERE THUNDERSTORMS WOULD BE OUR WESTERN
COUNTIES THIS AFTERNOON INTO THIS EVENING ON EASTERN EDGE OF WHAT
SHOULD BE ONGOING CONVECTION TO OUR WEST.  THE EAST KINK IN SPC
SLIGHT CHANCE OF SEVERE IN DAY 1 IS FOR ANY AFTERNOON
DEVELOPMENT...MORE THAN OVERNIGHT TONIGHT.

RAISED MAXIMUM TEMPERATURES A BIT FOR TODAY...ESPECIALLY IN THE
CRW-CKB-EKN AREA FOR SOME DOWNSLOPE.

LOW PRESSURE WAVE ALONG THE FRONT SHOULD BE LIFTING NORTH 06Z TO 12Z
THURSDAY TOWARD NW OHIO.  THIS WILL START PUSHING THE COLD FRONT
TOWARD OUR HTS TRI STATE.

AS SUPPORT ALONG THE FRONT INCREASES TOWARD DAWN...RAIN RATES WILL
BE THE KEY THROUGH THURSDAY.  WE CAN HANDLE 2 INCHES OF RAIN IF NOT
IN A FEW HOURS.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
STRONG COLD FRONT WILL MOVE THROUGH THE CWA ON THURSDAY. MODELS A
BIT DIFFERENT ON TIMING...WITH NAM THE SLOWEST...AND ECMWF THE
FASTEST. SETTLED ON A BLEND OF ECMWF AND GFS...WITH THE FRONT
ENTERING KY COUNTIES SHORTLY AFTER 12Z. THEN CROSSING A PKB-CRW LINE
AROUND 18Z...CKB-BKW LINE AROUND 21Z...AND EXITING NE CWA BY 02Z
THURSDAY NIGHT. INCREASED POPS ALONG AND AHEAD OF THE FRONT...AND
ADDED HEAVY RAIN WORDING WITH THE HIGHER POPS. MODELS ALL SHOW A
SURFACE WAVE RIDING UP THE FRONT...BUT DIFFER IN JUST WHEN THAT
HAPPENS...ECMWF AND GFS HAVE IT OCCURRING AFTER THE FRONT EXITS CWA
WITH MAIN IMPACT ALSO EAST OF CWA...WHILE NAM HAS IT IMPACTING
EASTERN CWA. THINK THAT SURFACE WAVE WILL BE THE ONE OF THE
DETERMINING FACTORS IN POTENTIAL WATER ISSUES...AS THE LAST HURRAH
SO TO SPEAK. WITH UNCERTAINTY IF THIS WILL OCCUR OVER CWA OR FARTHER
EAST...WAS NOT CONFIDENT ENOUGH TO ISSUE FLASH FLOOD WATCH AT THIS
POINT. WILL CONTINUE MENTION OF WATER CONCERNS IN HWO AND GIVE
ANOTHER ROUND OF MODEL RUNS THE CHANCE TO RESOLVE THEIR DIFFERENCES.
HAVE GENERALLY 1 TO 2 INCHES OF RAIN WITH THE ENTIRE EVENT...BUT
MUCH OF THAT WILL BE OVER 12 HOURS OR SO...GIVING CREEKS AND STREAMS
A BETTER CHANCE OF HANDLING THE WATER AS COMPARED TO A QUICK 3 HOUR
RAIN.

UPPER LEVEL TROUGH STILL TO THE WEST...AND HAVE CHANCE SHOWERS
RETURNING FRIDAY INTO FRIDAY NIGHT AS A 500MB SHORTWAVE TROUGH/VORT
MAX PASSES OVER.

LOWERED HIGHS FOR THURSDAY A BIT...ESPECIALLY ACROSS THE WEST...AND
ALSO WENT A DEGREE OR TWO COOLER FRIDAY BEHIND THE FRONT. FAIRLY
MINIMAL CHANGES MADE TO PREVIOUS LOW FORECASTS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
MODELS AGREE ON HAVING THE SLOWLY PROGRESSIVE AND DEEP UPPER TROUGH
MOVING ACROSS THE OHIO VALLEY FRIDAY NIGHT AND SATURDAY. THIS WILL
PUSH A SECONDARY COLD FRONT EASTWARD ACROSS THE AREA FRIDAY
NIGHT. ENOUGH UPPER SUPPORT AND MOISTURE WILL BRING AT LEAST
SCATTERED RAIN SHOWERS AS THE FRONT PUSHES ACROSS. EVEN BEHIND THE
FRONT...AT LEAST WIDELY SCATTERED SHOWERS ARE EXPECTED INTO SATURDAY
IN THE WRAPAROUND COOLER AND MOIST FLOW UNDER THE UPPER TROUGH. THE
BEST CHANCE FOR THESE POST FRONT WRAPAROUND SHOWERS WILL BE OVER THE
NORTHERN AND CENTRAL MOUNTAINS WHERE SOME UPSLOPE COMPONENT TO THE
FLOW WILL AID THE SHOWERS. SHOWERS TAPER OFF FROM WEST TO EAST
SATURDAY AFTERNOON AND EVENING...AS THE UPPER TOUGH LIFTS OUT AND
HIGH PRESSURE BUILDS IN. THIS WILL BRING DRY CONDITIONS FOR SUNDAY
INTO EARLY NEXT WEEK. FOR TEMPERATURES...WITH THE MAIN POLAR VORTEX
SITTING OVER EASTERN CANADA...A GENERAL WEST TO NORTHWEST FLOW ALOFT
WILL BRING CANADIAN HIGH PRESSURE AND COOLER THAN NORMAL
TEMPERATURES FOR THIS TIME OF YEAR DURING THIS PERIOD.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
ANY LINGERING VALLEY FOG SHOULD EVAPORATE BY 13Z. HOWEVER...SOME
SCATTERED TO BROEKN CLOUDS MAY FORM AT 2 THSD FT AGL 12Z TO 14Z
ESPECIALLY OVER THE MOUNTAIN COUNTIES...AS LOW LEVEL MOISTURE STARTS
TO MIX.

ALSO LOW CONFIDENCE IN TIMING ROUNDS OF CONVECTION.  WITH FRONT
STALLING OUT IN SOUTHEAST OHIO THIS MORNING...COULD SEE SOME
SCATTERED SHOWERS AND EVEN A THUNDERSTORM IN SOUTHEAST OHIO ON SOUTH
THROUGH NORTHEAST KENTUCKY THIS MORNING...WITH A FEW LIGHT SHOWERS
FURTHER EAST IN WV.

UNLIKE TUESDAY...NO DEFINITE 500 MB DISTURBANCES TO TRACK FOR
TODAY...BUT BY MIDDAY...THINKING 2 AREAS WITH SCATTERED
CONVECTION...ONE IN THE MOUNTAINOUS COUNTIES DUE TO THE SOUTHEAST
LOW LEVEL FLOW...THE OTHER NEAR THE FRONT IN THE OHIO VALLEY
COUNTIES...ON THE EASTERN EDGE OF ONGOING CONVECTION TO THE WEST.
SO A MINIMUM IN COVERAGE CRW TO CKB.

HAVE A LULL IN CONVECTION DEVELOPING 00Z TO 06Z...BEFORE INCREASING
FROM THE SW AND W 06Z TO 12Z THURSDAY...AEHAD OF THE COLD FRONT.

LAYERED CLOUDS INCREASING 03Z TO 06Z IN THE OHIO VALLEY COUNTIES
WITH MORE WIDESPREAD CEILINGS AT 2 TO 3 THSD FT BKN AND MORE
PERSISTENT VSBY NEAR 3 MILES BY 12Z THURSDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: TIMING AND LOCATION OF CONVECTION MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
EDT 1HRLY       07   08   09   10   11   12   13   14   15   16   17   18
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  M    M    M    H    H    H    H    H    H    H    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
EKN CONSISTENCY  L    M    M    H    H    M    M    M    M    H    M    M
PKB CONSISTENCY  M    M    M    H    H    H    H    H    H    M    M    M
CKB CONSISTENCY  M    M    H    H    H    H    M    M    M    H    H    H

AFTER 12Z THURSDAY...
IFR POSSIBLE IN SHOWERS AND THUNDERSTORMS THROUGH DAYLIGHT HOURS
THURSDAY...MAY LINGER IN MOUNTAIN COUNTIES INTO THURSDAY EVENING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/MZ
NEAR TERM...KTB
SHORT TERM...MZ
LONG TERM...JMV
AVIATION...KTB
Hazardous weather outlook, May 14, 9:08 AM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
908 AM EDT WED MAY 14 2014

VAZ003-004-WVZ024>028-033>038-046-151315-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-
908 AM EDT WED MAY 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A POSSIBILITY OF HIGH WATER ON STREAMS...CREEKS...AND
RIVERS THURSDAY INTO FRIDAY. IF THAT THREAT INCREASES...A FLOOD
WATCH WOULD BE POSTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019-151315-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-
908 AM EDT WED MAY 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS
AFTERNOON INTO TONIGHT...WITH STRONG WINDS AND LARGE HAIL.

THERE IS ALSO THE POSSIBILITY OF HEAVY RAIN THIS AFTERNOON
AND OVERNIGHT TONIGHT IN THE SHOWERS AND THUNDERSTORMS. IF THE
THREAT OF FLOODING INCREASES...A FLOOD WATCH WOULD BE POSTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THAT POSSIBILITY OF HIGH WATER ON STREAMS...CREEKS...AND RIVERS
LINGERS ON THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ020-029>032-039-040-047-151315-
DODDRIDGE-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-RANDOLPH-
908 AM EDT WED MAY 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS
AFTERNOON...WITH STRONG WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A POSSIBILITY OF HIGH WATER ON STREAMS...CREEKS...AND
RIVERS THURSDAY INTO FRIDAY.  IF THAT THREAT INCREASES...A FLASH
FLOOD
WATCH WOULD BE POSTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, May 14, 6:40 AM EDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
640 AM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             PINEVILLE               37.59N  81.53W
05/13/2014  E0.75 INCH       WYOMING            WV   TRAINED SPOTTER

&&

EVENT NUMBER RLX1400927

MZ
Special weather statement, May 14, 7:56 AM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
756 AM EDT WED MAY 14 2014

KYZ101-102-141300-
CARTER KY-GREENUP KY-
756 AM EDT WED MAY 14 2014

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN GREENUP AND NORTHERN
CARTER COUNTIES UNTIL 900 AM EDT...

AT 748 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF CARTER CAVES STATE PARK...MOVING NORTH AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR BRUSHART AROUND 810 AM...LOAD AROUND 820
AM...LETITIA AROUND 830 AM...GRAYS BRANCH AROUND 835 AM AND SOUTH
PORTSMOUTH AROUND 840 AM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3847 8319 3850 8319 3856 8310 3863 8308
      3868 8304 3872 8304 3876 8289 3874 8286
      3867 8286 3836 8314 3838 8324 3842 8324

08
Special weather statement, May 14, 9:28 AM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
928 AM EDT WED MAY 14 2014

WVZ007-013-014-141430-
LINCOLN WV-MASON WV-PUTNAM WV-
928 AM EDT WED MAY 14 2014

...SPECIAL WEATHER STATEMENT FOR NORTHERN LINCOLN...SOUTHEASTERN
MASON AND PUTNAM COUNTIES UNTIL 1030 AM EDT...

AT 918 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HAMLIN...
MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR HURRICANE AROUND 945 AM...TEAYS VALLEY AROUND
950 AM...ELEANOR...FRAZIERS BOTTOM...AND POCA AROUND 1000 AM...
WINFIELD...AND BANCROFT AROUND 1005 AM...BUFFALO AROUND 1010 AM...
LIBERTY AND GRIMMS LANDING AROUND 1020 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
33 AND 44 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3834 8217 3838 8205 3848 8206 3850 8209
      3881 8196 3878 8183 3874 8179 3871 8181
      3868 8177 3868 8175 3863 8170 3858 8176
      3853 8175 3821 8209 3826 8221

08
Special weather statement, May 14, 11:33 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1133 AM EDT WED MAY 14 2014

WVZ039-040-047-141630-
BARBOUR WV-RANDOLPH WV-UPSHUR WV-
1133 AM EDT WED MAY 14 2014

...SPECIAL WEATHER STATEMENT FOR EASTERN UPSHUR...BARBOUR AND WESTERN
RANDOLPH COUNTIES UNTIL 1230 PM EDT...

AT 1124 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS DEVELOPING FROM
6 MILES WEST OF ELKINS...ORIENTED NORTH TO SOUTH WITH INDIVIDUAL
THUNDERSTORMS MOVING NORTH AT 10 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. BRIEF PERIODS OF HEAVY
RAIN ARE ALSO POSSIBLE.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR JUNIOR AROUND 1140 AM...BELINGTON AROUND
1155 AM...KERENS AROUND NOON...MONTROSE AROUND 1220 PM AND
NESTORVILLE AROUND 1230 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3856 8000 3862 8022 3924 8010 3926 7998
      3930 7994 3929 7991 3931 7989 3929 7986
      3925 7984 3923 7980 3913 7983 3911 7979
      3907 7977

08

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 9:10 PM EDTSpecial Weather StatementRLXJackson, Kanawha, Mason, Putnam, Roane, Wirt and 1 more110 min
May 13, 9:16 PM EDTSevere Thunderstorm WarningRLXKanawha, Putnam29 min
May 13, 9:30 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Putnam, Roane, Wirt30 min
May 13, 9:58 PM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Roane, Wirt47 min
May 13, 10:36 PM EDTSpecial Weather StatementRLXPleasants, Ritchie, Tyler39 min
May 13, 11:31 PM EDTSpecial Weather StatementRLXDoddridge, Harrison, Lewis, Taylor, Tyler104 min
May 14, 9:28 AM EDTSpecial Weather StatementRLXPutnam62 min
May 14, 11:33 AM EDTSpecial Weather StatementRLXBarbour57 min
May 14, 12:46 PM EDTSpecial Weather StatementRLXPocahontas, Randolph59 min
May 14, 1:29 PM EDTFlash Flood WarningRLXPocahontas3 hr
May 14, 1:38 PM EDTSpecial Weather StatementRLXTaylor, Upshur67 min
May 14, 2:17 PM EDTFlood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more20 hr
May 14, 5:49 PM EDTSevere Thunderstorm WarningRLXDoddridge, Gilmer, Harrison, Ritchie, Tyler56 min
May 14, 6:26 PM EDTSevere Thunderstorm WarningRLXDoddridge, Ritchie, Tyler64 min
May 14, 6:36 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison39 min

Nearby

Flash Flood Warnings in West Virginia, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.